Alert archive / California / Wind Advisories in 2025
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 26, 2025, 12:10 PM PDT for Inyo County, California. It took effect at Mar 27, 2025, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2025, 12:10 PM PDT (19:10 UTC)
- In effect from
- Mar 27, 2025, 11:00 AM PDT
- Expired
- Mar 26, 2025, 10:58 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3772 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075 WWUS75 KVEF 261910 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1210 PM PDT Wed Mar 26 2025 CAZ519-520-271200- /O.NEW.KVEF.WI.Y.0014.250327T1800Z-250328T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Lone Pine, Whitney Portal, Aspendell, Olancha, and Bishop 1210 PM PDT Wed Mar 26 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 50 mph in the Owens Valley, with gusts up to 65 mph expected in areas above 5000 feet. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 11 AM to 11 PM PDT Thursday. * IMPACTS...Travel will be difficult on Highway 395 due to strong crosswinds. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Stronger winds to 60 mph are possible from Independence to Big Pine as well as around Olancha. If these stronger winds develop, it would occur between 4 PM to 10 PM PDT Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
1 follow-up statement
356 WWUS75 KVEF 270558 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1058 PM PDT Wed Mar 26 2025 CAZ519-520-271800- /O.UPG.KVEF.WI.Y.0014.250327T1800Z-250328T0600Z/ /O.NEW.KVEF.HW.W.0004.250327T1800Z-250328T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Bishop, Olancha, Lone Pine, Whitney Portal, and Aspendell 1058 PM PDT Wed Mar 26 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 mph in the Owens Valley, with gusts up to 65 mph expected in areas above 5000 feet. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 11 AM to 11 PM PDT Thursday. * IMPACTS...Travel will be difficult on Highway 395 due to strong crosswinds. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Stronger winds to 60 mph are possible from Independence to Big Pine as well as around Olancha. If these stronger winds develop, it would occur between 4 PM to 10 PM PDT Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 26, 10:57 AM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 26, 10:57 AM PDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1057 AM PDT Wed Mar 26 2025 .SYNOPSIS...Temperatures are expected to peak today with highs reaching 14 to 18 degrees above normal. A more active pattern returns beginning Thursday, bringing increased winds and more seasonal temperatures. Other than some low precipitation chances in the Sierra and southern Great Basin, dry conditions prevail. && .UPDATE...Satellite imagery through the morning showed anticyclonic flow in place over Arizona as clouds streamed clockwise into western Arizona and southern Nevada. Further west, a shortwave was beginning to move into California and was trying to squeeze the ridge to the east. The area remained in this transition zone between systems which mainly brought scattered cloud cover to the region. Winds remained light through the morning. While upper level heights will slowly fall through the day as the ridge is pushed out by the incoming system in California, temperatures this afternoon should be nearly the same or even slightly warmer than yesterday in many locations as better mixing will occur off the surface. Today, Las Vegas has another high chance (80%) of hitting 90F, and Death Valley is forecast is hit 100F again. It will remain dry as mid to high level clouds scatter out and shift east this afternoon. Breezy southwest winds will develop late this afternoon but will remain un-impactful with widespread gusts 15-25 MPH possible. --Nickerson-- && .PREVIOUS DISCUSSION...459 AM PDT Wed Mar 26 2025 .SHORT TERM...Today through Friday. The high pressure that was centered over the region which brought very warm temperatures will begin to break down and push east ahead of a couple of shortwaves that will move through the area Thursday into the weekend. Although we won't see a significant increase in southwest winds today, there will be enough to allow for better mixing. Las Vegas is still on tap to reach at least 90 degrees today with the probabilities ranging from 75-90%. Elsewhere, temperatures at still expected to be about 15 degrees above normal with a few record highs potentially being set. Winds will increase Thursday as a fairly deep trough moves into the west coast. Most of the energy from this low will move into the PacNW, but a couple of pieces of energy will move into central California and across the northern Great Basin. We will start to see winds increase in the form of downslope winds in the Sierra and Owens Valley Thursday morning with winds increasing across San Bernardino, Clark, southern Inyo, Lincoln, and Mohave counties during the afternoon. At this point, winds will be very close to advisory levels with most of those mentioned area seeing wind gusts of 30 to 40 mph with a few locations seeing gusts closer to 45 mph, especially western San Bernardino County. There will be some lingering breezy to windy conditions Friday with the highest winds concentrated across western San Bernardino County where wind advisories may be needed. .LONG TERM...Saturday through Tuesday. Troughing along the West Coast will work to dampen the ridge axis across our region and result in a more active weather pattern over the weekend and into next week. The jet stream may sag far enough south to result in some light precipitation across the Sierra Sunday and Monday, but overall the primary storm track will remain north of our area. However, shortwaves progressing through the flow will result in periodic breezy/windy conditions, especially across the Western Mojave Desert that will continue into early next week. Meanwhile temperatures over the weekend will cool to near seasonal normals, before rising slightly early next week. Longer range cluster guidance diverges on the details beyond the middle of next week, but the potential exists for additional troughs to influence the region as we begin the month of April with bouts of gusty spring winds and temperature swings possible. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Gusty southwest winds pick up across the Las Vegas Valley this afternoon, starting between 21 and 23Z. Wind speeds 10-15 kts with gusts around 20 kts (20 percent chance of exceeding 20 kts for more than an isolated instance). Speeds decrease overnight with occasional gusts 15-20 kts expected through the night. Prevailing gusts return Thursday morning between 16 and 19Z with speeds 20-30 kts. Chance of gusts exceeding 30 kts Thursday afternoon (18-00Z) is 30 percent... Thursday evening (00-06Z) is 80 percent. FEW-SCT aoa 15 kft through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Gusty southwest winds pick up across the Las Vegas Valley this afternoon with gust speeds 20-25 kts. Gust frequency decreases overnight before returning Thursday morning with speeds 20-30 kts. Winds at KBIH this afternoon will have directional variability between 150 and 220 (true) with gusts around 20 kts. Gusts return Thursday morning, with substantial directional and magnitude uncertainty (due west with gusts 30-35 kts vs. north-northwest with gusts around 20 kts). Wind gusts at KDAG this afternoon will be from the due west between 20 and 30 kts, which will continue overnight before increasing to 25-35 kts Thursday. Winds at KEED and KIFP will briefly gust from the southwest around 20 kts this afternoon, with south gusts between 25 and 30 kts expected Thursday. FEW-SCT aoa 15 kft through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Gorelow LONG TERM...Outler AVIATION...Soulat For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.